Posted by: ron | 2009-08-13

arv treatment and vomitting

i have a relative who is HIV+ and has just started ARV treatment. however, when he eats a meal, he is not keeping it down and ends up vomitting as well as have a running stomach. not sure what ARV medication he has been given. what can we do to stop the vomiting and running tummy. as a result of the above, he has been put on a drip.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Nausea is a common adverse effect of many antiretrovirals (ARVs) and often occurs within weeks of starting new medications. Your doctor preferably need to evauate the cause and severity of the nausea and treat accordingly. However, OTC you can try cyclizine (valoid) or phenergan. Ginger drinks or tablets may also help in easing the symptoms.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.